Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have throat irritation, stiffness and swollen lymph node in neck. How to get relief?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
ENT SPECIALIST noted tonsils were 1+ out of 4,soft palate was lax,he has somewhat of a retrognathic jaw, In parotid gland shows generous looking lymph nodes in the neck,lymph nodes are not abnormal but are mildly generous which could be due to reactive changes.Having infection like throat is irritating and cold symtoms. Antibiotic-Amoxycycline and Ezrthromycin does not give relief. Stiffness along both sides of neck is feeling. Swelling is experienced around throat.
Posted Sat, 11 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 14 hours later

Thanks for writing to H.C.M. for your query.

As per your symptoms, you are at present having acute oropharyngeal infection involving both palatine tonsils and the adjacent palate is infected, edematous and may be lower down due to pus in between tonsil and tonsillar fossa (peritonsillar abscess). Due to severe infection, other groups of lymph nodes like parotid and of pharyngeal wall are enlarged.

Before taking medicines you should do culture and sensitivity of throat swab to identify the causative organism, and also to know about most suitable antibiotic for you.

To get some relief at present you may take-

(a) Antibiotic- Preferably broad spectrum and should cover anaerobic as well.

(b) Anti inflammatory & Analgesic.

(c) Antiseptic mouthwash & gargling.

I hope this will help you, otherwise a thorough examination will be necessary for further treatment.

Above answer was peer-reviewed by
Follow-up: Have throat irritation, stiffness and swollen lymph node in neck. How to get relief? 10 hours later
Thanks, as per your advise today throat swab was collected, report will take 5-7 days.
Latest Thyroid ultra sound is attached, and Thyroid peroxidase antibody comes - 5.8 KIU/L,
Free T4 -8.8 pmol/L
TSH 6.14 mIu/L, now family doctor again started synthroid 25 mcg one daily. About 20-25 days back TSH was 0.03, that time synthroid was stopped,confused how come this happen?
Does such fast changes in Thyroid is possible? or there is some underlying reason.
you please guide. regards. XXXXXX
Answered by Dr. A.K. Srivastava 2 hours later

Thanks for the query

I have reviewed your reports that reveals almost normal size of throid with no any nodule or cyst in it. The small lynph nodes are separate and may be due to throat infection.

You are confused in TSH value of previous and now. In this connection I would like to tell you that high TSH indicates HYPOTHYROID and below the normal level means HYPERTHYROID. Ideally patient is given such dose of hormone (synthroid) to keep the patient in EUTHYROID (normal) level.

Level of TSH runs reciprocal to dose of harmone, therefore I think initially you may be getting a slightly higher dose of hormone so that your THS level fall down too much and thus synthyroid was stopped. At present your report suggest hypothyroidism therefore synthyroid is advice to you in less dose (as compared to previous dose) to catch up the normalacy of TSH.

I hope this will help you and your query is explained.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor